Free NREMT Exam Braindumps
National Registry Emergency Medical Technician Questions 433–440 (page: 56)

Updated On: 5-Jul-2026

You respond to a call for a possible overdose. You arrive and find a male unconscious, apneic, with a needle still in his arm and a heart rate of 62. After ensuring scene safety, care should involve _______________.

  1. intubating and CPR
  2. inducing vomiting and providing CPR
  3. possibly administering Narcan, airway support, and manual ventilations
  4. doing a head-tilt / chin-lift, placing an NRB at 15 LPM, and transporting immediately

Answer(s): C

Explanation:

Narcan is a medication to reverse the effects of an OD. Note that local regulations differ as to the availability of Narcan and concerning an EMT’s authorization to administer it. Be sure to know what regulations and availability are in your area.
Airway support is needed to make sure the patient’s airway is open and since he is apneic, you’ll need to provide manual ventilations.
If the patient has a pulse, CPR is not needed. An NRB will not do any good if he is not breathing on his own. And inducing vomiting is not indicated.
(Any needle removal would have been dealt with during the “Scene Size-Up” with its resulting safety procedures.)



A weak and rapid pulse, low blood pressure, and clammy skin can be a sign of what type of diabetic emergency?

  1. hyperglycemia
  2. a diabetic coma
  3. hypoglycemia
  4. none of these

Answer(s): C

Explanation:

Hyperglycemia can present with similar symptoms, but blood pressure is often within normal range.



You respond to a call for a man with an ALOC. When you arrive on scene, you find a male patient who is behaving erratically. He is screaming and pacing. Witnesses say he is threatening to “kill someone.” You should immediately _______________.

  1. Approach him and quickly administer a sedative so he can relax.
  2. Approach the man and try to verbally de-escalate the situation.
  3. Call for law enforcement backup before approaching the man.
  4. Place restraints on the man to make sure he does not hurt himself or others.

Answer(s): C

Explanation:

You have to make sure the situation is safe for you and your partner before approaching the man. Law enforcement should always be involved if you’re dealing with an erratic individual.



You are called to provide emergency treatment to a female rape victim. Law enforcement is already on scene. It’s important to do all of the following, except _______________.

  1. Try to preserve evidence as you are dealing with a crime scene.
  2. Ask the woman to tell you details about what happened.
  3. Limit the physical exam to a brief assessment to determine life threatening injuries.
  4. If possible, give the victim the option of being treated by a female EMT.

Answer(s): B

Explanation:

Your job is to provide medical care, not to investigate the crime. Asking detailed information about the assault is the job of law enforcement. Also, at this point in time, the woman usually does not want to relive the experience. Asking her to do so may cause a shut down in communication which may delay appropriate medical care. You can ask questions, but they should be medical in nature, such as, “Do you have any pain?”



To determine if a newborn needs resuscitation, you should assess _______________.

  1. tone and oxygen level
  2. heart rate and color
  3. tone, respiratory effort, and heart rate
  4. blood pressure and oxygen level

Answer(s): C

Explanation:

Tone, respiratory effort and heart rate are the most important factors in determining if a newborn is transitioning well. They can also be assessed quickly, without any special equipment. Color is not a good indicator, since many babies are not pink right away.



Crowning during labor refers to _______________.

  1. the appearance of the baby’s head at the vaginal opening
  2. when a woman is fully dilated
  3. thinning of the cervix
  4. the baby moving into the pelvis

Answer(s): A

Explanation:

Crowning indicates that the baby is at the opening of the birth canal and delivery is imminent.



You are called to the home of a 90-year-old male who is having trouble breathing and is confused. The friend who called said the patient has cancer and they think he is on hospice and has a DNR. The patient becomes apneic and loses his pulse. You should _______________.

  1. start CPR
  2. Assume he has a DNR order and do nothing.
  3. Call hospice and clarify the situation.
  4. Provide limited resuscitation efforts until you contact family to determine his wishes.

Answer(s): A

Explanation:

Unless you have a written DNR order, signed by the doctor and the patient or his legal surrogate, you should provide resuscitation.



You arrive on scene to find a 70-year-old man complaining of abdominal pain. He said he just vomited bright red blood. He is diaphoretic and pale. The patient may have _______________.

  1. GERD
  2. gallstones
  3. appendicitis
  4. a gastrointestinal hemorrhage

Answer(s): D

Explanation:

Patients with a gastrointestinal hemorrhage often vomit bright red blood or vomit that has the appearance of coffee grounds, depending on where in the GI tract the bleeding is originating. Appendicitis, gallstones, and
GERD may cause vomiting, but it is usually not bloody.



Viewing page 56 of 126
Viewing questions 441 - 448 out of 995 questions


Post your Comments and Discuss Test Prep NREMT exam prep with other Community members:

AI Tutor AI Tutor 👋 I’m here to help!